Can I Give My Dog Advil?
If your dog is suffering from fever or painful symptoms it is natural to feel concerned about their well being. But instead of choosing to impulsively self medicate your pet with Advil or any other over the counter medicine, the best option is to always seek the vet’s opinion.
Avoiding any form of self mediation on your dog is one of the most crucial aspects of being a care giver to your pet. Not only is the practice of administering over the counter medicines like Advil unsuitable for dogs and other animals some of them can cause serious and irreparable damage to them.
No Advil Should Never Be Given To Dogs
That’s right you should never ever give Advil to your dog under any circumstance. Advil is used to treat fever and manage pain in humans and is easily available at drug stores as an over the counter medicine. But this medicine is seriously toxic for dogs as well as other animals like cats.
The main component of Advil is Ibuprofen which is dangerous for dogs even in very small amounts. Like the brand name Advil, Ibuprofen is also sold under other names like Midol and Motrin. So if you have unintentionally given some Advil to your pet or you suspect that your doggie has accidently got his paws on a bottle of Ibuprofen rush them to the vet right away!
Advil Toxicity In Dogs
Advil is highly toxic to dogs as it causes damage to their kidneys as well as their gastrointestinal system. Exposure to Advil can therefore lead to severe and fatal consequences for pets. Toxicity from Advil has been known to cause a wide range of health problems in dogs which is why even insignificant amounts can be dangerous and warrants an immediate visit to the vet.
One of the most toxic effects of Advil in dog includes damage of the mucous layers in their stomach which can cause bleeding and ulcers. Ibuprofen poisoning also causes the disruption of blood flow to the kidneys in dogs which can cause kidney damage and even kidney failure in some cases.
Symptoms of Advil Poisoning
Even though Advil is toxic for dogs the symptoms of poisoning can either show up immediately or may take some time. Whatever be the case it is very important to remember that if you suspect that your pet has been exposed to Advil toxicity it is important to take them to them vet as soon as possible.
Symptoms of Advil poisoning include dark or loose stools with or without blood in them, vomiting, loss of appetite, excessive urination, weakness and lethargy as well as any other abnormal behavior like uncoordinated limb movements and jerking.
Now that you are aware of the fatal and toxic effects of over the counter medicines like Advil on dogs you should ensure that all of your family’s medication is completely out of their reach. And in case your pet has accidentally consumed some Advil rush them to the vet for immediate and speedy treatment as Advil toxicity can cause fatal kidney and gastrointestinal damage in dogs.
“Can I give my dog baby aspirin for joint or arthritis pain?“
Leave a Reply